How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10341
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I just recently switched from Byetta (20 mcg) that helped me

This answer was rated:

I just recently switched from Byetta (20 mcg) that helped me with pre-diabetes and controlling my weight (after awhile it wasn't as effective with my hunger).
My PCP switched me to to Victoza (1.2 mg). I inject around 4 p.m., once daily. I haven't noticed any difference between Byetta and Victoza except with Byetta you have to inject twice daily, and Victoza only once daily. My PCP says Victoza also helps with hunger contol, which hasn't worked. Does it take a month or so to take effect?
Is Victoza supposed to be safer than Byetta since I have a nausea problem (which I don't think the Byetta had anything to do with my nausea problem.)
I did take the 3-hour glucose test a few years ago and my levels were above average, but not abnormally high to be that concerned. When I had a PPO my endocrinologist suggested Byetta to help with the prediabetes, to help protect my pancreas, and at the time I had gained about 70 lbs. Now for the past five years my weight has been fluctuating between being 10-20 lbs overweight.
Thank you!
Hello!

Eithe Byetta or Victoza are of the same class of medication. They work by similar mechanism and have similar effects and side effects. Either of these should help in weight control and in blood sugar control. Either may have nausea as a side effect. If you felt that you were doing better on the Byetta then let your doctor know this! I'm sure that your doctor would be agreeable to help you find the best medicine for you! Try to increase your activity and exercise as this will be also very helpful toward your current goals.

I hope this information helps. Let me know if you have further questions and I will be happy to get back with you! If my answer has been helpful and to your satisfaction then please remember to leave positive feedback. That would be very much appreciated! Thank you and best regards,

Anthony Bray MD
Anthony Bray, MD and 4 other Medical Specialists are ready to help you

Related Medical Questions